Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 12, 2021, 1:45 PM CDT for Champaign County, Piatt County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 1:45 PM CDT (18:45 UTC)
- Expired
- Aug 12, 2021, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 30
Counties Champaign County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
446
WWUS83 KILX 121845
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
145 PM CDT Thu Aug 12 2021
ILZ043>045-121930-
Piatt-De Witt-Champaign-
145 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Piatt,
eastern De Witt and southwestern Champaign Counties through 230 PM
CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Land, or 8 miles north of Monticello, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Monticello around 150 PM CDT.
White Heath around 155 PM CDT.
Seymour and Lake Of The Woods around 200 PM CDT.
Other locations in the path of this storm include Bondville,
Champaign, Savoy, Tolono and Pesotum.
This includes the following highways...
Interstate 57 between mile markers 221 and 242.
Interstate 72 between mile markers 158 and 182.
Interstate 74 between mile markers 159 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 8873 4026 8863 4019 8808 3989 8818
TIME...MOT...LOC 1844Z 293DEG 29KT 4015 8858
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:35 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 12, 12:35 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1235 PM CDT Thu Aug 12 2021 .SYNOPSIS... Issued at 246 AM CDT Thu Aug 12 2021 Morning thunderstorms over parts of central IL, will give way to another hot and humid day. A heat advisory is in effect from noon to 7 pm, south of a Canton to Danville line. A cold front pushing south into the region late this afternoon and evening, will bring a chance for strong to severe thunderstorms and locally heavy rainfall. Some lingering showers or storms are possible on Friday, but a trend to drier and cooler weather will be underway, as high pressure builds in from the northwest to start the weekend. && .UPDATE... Issued at 1212 PM CDT Thu Aug 12 2021 Very heavy rainfall from intense updrafts has produced areas of flooding this morning in McLean and N Champaign counties, where 3 to 5 inches of rain have fallen. An elongated area of sustained forcing for precip has developed across the northern half of our CWA. Generally elevated instability is being tapped by a continued strong mid-level flow, and back-building storms will likely continue for several more hours. Will need to monitor closely for additional flash flood warnings. We have lowered high temps across the north due to clouds/rain that will likely not break up until mid-afternoon at the earliest. CAMs have been missing the current storms, but continue to show steady dissipation of the convection through early afternoon. Confidence in any CAM solution is low at this point, so will continue storm chances for a good portion of the afternoon. The general consensus for tonight is for a complex of storms to erupt in west-central IL toward mid-evening, then expand and accelerate to the SE as a squall line. Have continued that trend in the forecast for now. && .SHORT TERM...(Today and tonight) ISSUED AT 246 AM CDT Thu Aug 12 2021 2 am surface map indicated a pre frontal trof from southeast WI into south central IA. South of this boundary, elevated moist advection aided by a 40 kt low level jet allowed scattered showers and storms to form in a convergence zone, affecting areas south of I-80 and north of a Macomb to Bloomington line. Weak mid level flow leads to a low severe potential, although small hail would be possible given steep mid level lapse rates. High PWs near 2" and training storms make locally heavy rain and isolated flash flooding a possibility over the next few hours over the northern CWA. Prolific cloud to ground lightning strikes have also been noted. CAMs suggest this activity weakens toward sunrise as the LLJ wanes, leaving debris clouds and a capped airmass across central IL. This should limit convection through much of the afternoon. It will be another hot and humid day, though debris clouds give some uncertainty to the high temp forecast. Still, most areas to see lower 90s highs assuming clearing eventually occurs, and mid 70s dewpoints. In collaboration with surrounding offices, have issued a Heat Advisory south of a Canton to Danville line, from noon to 7 pm. Heat indices peak around 105F here, and closer to 100F farther north. The next good chance for storms will be tied to the cold front, pressing south into east central IA and northwest IL late this afternoon. Airmass ahead of this plenty unstable with 3000 J/kg CAPE into mid evening along with 30-40 kt bulk shear, better than recent days. This supports a severe weather threat (primarily damaging wind), gradually diminishing towards midnight as both instability and shear trend down. The most favored area for severe highlighted by SPC Day 1 slight risk northwest of a Jacksonville to Bloomington line. PWs around 2" present a localized flash flood threat, especially where training occurs. .LONG TERM...(Friday through Wednesday) ISSUED AT 246 AM CDT Thu Aug 12 2021 Latest guidance has trended faster with the frontal timing through the southern CWA Friday afternoon, which should push the severe threat farther south into the Ohio Valley. Still have lingering pops behind the front, but should see a drying trend from the northwest. Dewpoints fall into the 60s north of I-70 during the afternoon. This, along with highs in the low to mid 80s signal the start of a more comfortable weather pattern. Saturday through Monday, large surface ridge sets up over the Great Lakes, providing a dry northeast flow to central IL. This results in low 80s highs and seasonably low dewpoints in the low/mid 60s. Tuesday through Wednesday, the highs shifts east eventually veering low level flow southeast, for gradually warming temperatures and rising dewpoints. With the increased instability, low chances for thunderstorms each afternoon in eastern IL. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Aug 12 2021 Scattered thunderstorms will continue to advance across central IL from west to east through mid-afternoon, with very heavy rainfall. The corridor is mainly affecting BMI, but PIA and CMI could see a stray storm drift within 5SM of the airport at times. Another line of storms will accompany a cold front dropping southeast across the area later this evening. There is some uncertainty in coverage and timing, so continued utilize VCTS at this time, except for SPI where a TEMPO was included from 05z-07z for the line of storms to affect that area. IFR reductions and gusty winds possible with any of the storms through this evening. Southwest winds to gust up to 20 kt at times this afternoon, before decreasing in the vicinity of the front this evening. A wind shift to N-NW is projected for Friday morning in the wake of tonights cold frontal passage. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ036-040>057- 061>063-066>068-071>073. && UPDATE...Shimon SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Shimon
Hazardous weather outlook, Aug 12, 11:42 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1142 AM CDT Thu Aug 12 2021 ILZ036-040>048-131100- Cass-Champaign-De Witt-Fulton-Logan-Mason-Menard-Piatt-Schuyler- Vermilion- 1142 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Widespread storms are possible across the region this afternoon, but storms are more likely tonight. Storms will be capable of producing damaging winds, as well as frequent lightning and heavy rain. The heat index is expected to range from 100 to 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered storms will linger into Friday morning, before passage of a cold front. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame between 8 pm and midnight. ILZ027>031-037-038-131100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1142 AM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered storms are possible across the region this afternoon, but storms are more likely tonight. Storms will be capable of producing damaging winds, as well as frequent lightning and heavy rain. The heat index is expected to be around 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered storms will linger into Friday morning, before passage of a cold front. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame between 8 pm and midnight. ILZ049>057-061>063-131100- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Morgan- Moultrie-Sangamon-Scott-Shelby- 1142 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated storms are possible across the region this afternoon, but storms are more likely tonight. Storms will be strong to locally severe, with strong winds, frequent lightning and heavy rain. The heat index is expected to range from 100 to 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered storms will linger into Friday, before passage of a cold front. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame between 11 pm and 3 am. ILZ066>068-071>073-131100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 1142 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... The heat index is expected to range from 100 to 105 degrees this afternoon. A few thunderstorms are possible this evening, but are more likely after midnight. These are not expected to be severe. Minor flooding will continue on the Embarras River near Lawrenceville, and the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will occur on Friday, until passage of a cold front. These are not expected to be severe. Minor flooding on the Embarras River will subside early Friday morning, but linger on the Little Wabash River through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Baker
In the hours before
Local storm report, Aug 12, 11:33 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL 2 NNE ARROWSMITH 40.48N 88.62W
08/12/2021 M0.50 INCH MCLEAN IL COCORAHS
&&
ERWINLocal storm report, Aug 12, 11:44 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 2 E SAYBROOK 40.43N 88.48W
08/12/2021 MCLEAN IL BROADCAST MEDIA
SEVERAL COUNTY ROADS NEARLY IMPASSIBLE DUE
TO HIGH WATER.
&&
ERWINSpecial weather statement, Aug 12, 12:16 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1216 PM CDT Thu Aug 12 2021
ILZ037-038-041>043-121800-
Logan-Tazewell-Mason-De Witt-McLean-
1216 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northern Logan,
northwestern De Witt, southeastern Tazewell, southwestern McLean and
east central Mason Counties through 100 PM CDT...
At 1215 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Jose, or 11 miles northeast of Mason City, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hopedale and Emden around 1225 PM CDT.
Hartsburg around 1230 PM CDT.
Other locations in the path of this storm include Armington, Atlanta,
McLean and Waynesville.
This includes the following highways...
Interstate 155 between mile markers 0 and 20.
Interstate 55 between mile markers 126 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4020 8969 4047 8963 4043 8901 4009 8904
TIME...MOT...LOC 1715Z 278DEG 31KT 4033 8957
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 12, 1:05 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
105 PM CDT Thu Aug 12 2021
ILZ045-046-121845-
Vermilion-Champaign-
105 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of Vermilion and
northern Champaign Counties through 145 PM CDT...
At 104 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rantoul, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Gifford around 120 PM CDT.
Other locations in the path of this storm include Potomac and
Oakwood.
This includes the following highways...
Interstate 57 between mile markers 242 and 257.
Interstate 74 between mile markers 203 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4022 8835 4040 8834 4040 8794 4049 8793
4049 8753 4006 8753
TIME...MOT...LOC 1804Z 282DEG 36KT 4031 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBLocal storm report, Aug 12, 1:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN RANTOUL AIRPORT 40.29N 88.15W
08/12/2021 M3.72 INCH CHAMPAIGN IL AWOS
3 HOUR TOTAL, SINCE 10AM CT.
0100 PM HEAVY RAIN CENTRAL ILLINOIS AIRPOR 40.48N 88.91W
08/12/2021 M1.82 INCH MCLEAN IL AWOS
RAINFALL SINCE MIDNIGHT.
&&
ERWINSpecial weather statement, Aug 12, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
145 PM CDT Thu Aug 12 2021
ILZ043>045-121930-
Piatt-De Witt-Champaign-
145 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Piatt,
eastern De Witt and southwestern Champaign Counties through 230 PM
CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Land, or 8 miles north of Monticello, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Monticello around 150 PM CDT.
White Heath around 155 PM CDT.
Seymour and Lake Of The Woods around 200 PM CDT.
Other locations in the path of this storm include Bondville,
Champaign, Savoy, Tolono and Pesotum.
This includes the following highways...
Interstate 57 between mile markers 221 and 242.
Interstate 72 between mile markers 158 and 182.
Interstate 74 between mile markers 159 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 8873 4026 8863 4019 8808 3989 8818
TIME...MOT...LOC 1844Z 293DEG 29KT 4015 8858
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:45 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 22 more | 15 hr |
| Aug 12, 2:59 AM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Aug 12, 3:14 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Aug 12, 3:51 AM CDT | Special Weather Statement | ILX | McLean | 24 min |
| Aug 12, 4:02 AM CDT | Special Weather Statement | ILX | Tazewell | 43 min |
| Aug 12, 4:26 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 21 min |
| Aug 12, 8:12 AM CDT | Special Weather Statement | ILX | McLean | 48 min |
| Aug 12, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 47 min |
| Aug 12, 9:24 AM CDT | Areal Flood Advisory | ILX | DeWitt, McLean, Piatt | 3 hr |
| Aug 12, 10:04 AM CDT | Flash Flood Warning | ILX | Champaign, McLean | 5 hr |
| Aug 12, 10:52 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 38 min |
| Aug 12, 11:17 AM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 3 hr |
| Aug 12, 11:26 AM CDT | Special Weather Statement | ILX | Fulton, Tazewell | 49 min |
| Aug 12, 12:16 PM CDT | Special Weather Statement | ILX | Logan | 44 min |
| Aug 12, 1:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Aug 12, 2:16 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 119 min |
| Aug 12, 2:23 PM CDT | Special Weather Statement | ILX | Champaign | 52 min |
| Aug 12, 2:35 PM CDT | Special Weather Statement | ILX | Christian, Morgan, Sangamon | 25 min |
| Aug 12, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 47 min |
| Aug 12, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 37 min |
| Aug 12, 3:01 PM CDT | Areal Flood Warning | ILX | Champaign, McLean | 6 hr |
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 52 min |
| Aug 12, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 47 min |
| Aug 12, 4:15 PM CDT | Flash Flood Warning | ILX | Douglas, Moultrie, Shelby | 3 hr |
| Aug 12, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 46 min |
| Aug 12, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 36 min |
| Aug 12, 5:28 PM CDT | Special Weather Statement | ILX | Scott | 32 min |
| Aug 12, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 18 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.